Repositório Digital

A- A A+

Early appraisal of the fixation probability in directed networks

.

Early appraisal of the fixation probability in directed networks

Mostrar registro completo

Estatísticas

Título Early appraisal of the fixation probability in directed networks
Autor Barbosa, Valmir Carneiro
Donangelo, Raul José
Souza, Sergio Ricardo de Azevedo
Abstract In evolutionary dynamics, the probability that a mutation spreads through the whole population, having arisen from a single individual, is known as the fixation probability. In general, it is not possible to find the fixation probability analytically given the mutant’s fitness and the topological constraints that govern the spread of the mutation, so one resorts to simulations instead. Depending on the topology in use, a great number of evolutionary steps may be needed in each of the simulation events, particularly in those that end with the population containing mutants only.We introduce two techniques to accelerate the determination of the fixation probability. The first one skips all evolutionary steps in which the number of mutants does not change and thereby reduces the number of steps per simulation event considerably. This technique is computationally advantageous for some of the so-called layered networks. The second technique, which is not restricted to layered networks, consists of aborting any simulation event in which the number of mutants has grown beyond a certain threshold value and counting that event as having led to a total spread of the mutation. For advantageous mutations in large populations and regardless of the network’s topology, we demonstrate, both analytically and by means of simulations, that using a threshold of about N/ r−1 1/4 mutants, where N is the number of simulation events and r is the ratio of the mutants’ fitness to that of the remainder of the population, leads to an estimate of the fixation probability that deviates in no significant way from that obtained from the full-fledged simulations. We have observed speedups of two orders of magnitude for layered networks with 10 000 nodes.
Contido em Physical review. E, Statistical, nonlinear and soft matter physics. Vol. 82, no. 4 (Oct. 2010), 046114, 9 p.
Assunto Física matemática
Metodos matematicos em fisica
Probabilidade
Sistemas complexos
Origem Estrangeiro
Tipo Artigo de periódico
URI http://hdl.handle.net/10183/101906
Arquivos Descrição Formato
000762084.pdf (743.1Kb) Texto completo (inglês) Adobe PDF Visualizar/abrir

Este item está licenciado na Creative Commons License

Este item aparece na(s) seguinte(s) coleção(ões)


Mostrar registro completo

Percorrer



  • O autor é titular dos direitos autorais dos documentos disponíveis neste repositório e é vedada, nos termos da lei, a comercialização de qualquer espécie sem sua autorização prévia.
    Projeto gráfico elaborado pelo Caixola - Clube de Criação Fabico/UFRGS Powered by DSpace software, Version 1.8.1.